Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 30, 2009, 3:19 PM EDT for 10 counties in Florida. It took effect at Oct 1, 2009, 2:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 3:19 PM EDT (19:19 UTC)
- In effect from
- Oct 1, 2009, 2:00 PM EDT
- Expired
- Oct 1, 2009, 3:51 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 38 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 301919 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EDT WED SEP 30 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY THROUGH 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ THURSDAY THROUGH 7 PM EDT /6 PM CDT/ THURSDAY EVENING FOR THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .DISCUSSION...RED FLAG CONDITIONS CONTINUE UNTIL 7 PM EDT THIS EVENING DUE TO PROLONGED PERIODS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. ON THURSDAY...RED FLAG CONDITIONS ARE ONCE AGAIN EXPECTED TO OCCUR ACROSS THE NORTH FLORIDA BIG BEND REGION AS RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW CRITICAL VALUES FOR MOST OF THE AFTERNOON. HOWEVER...THE EASTERN PANHANDLE HAS BEEN DROPPED FROM THE WARNING FOR THE DAY TOMORROW...EVEN THOUGH CRITICAL RH VALUES ARE EXPECTED...THEY ARE NOT FORECAST TO STAY BELOW CRITICAL VALUES FOR ANY EXTENDED PERIOD OF TIME. FLZ015>019-026>029-034-011130- /O.CAN.KTAE.FW.A.0069.091001T1800Z-091001T2300Z/ /O.NEW.KTAE.FW.W.0072.091001T1800Z-091001T2300Z/ /O.CON.KTAE.FW.W.0071.000000T0000Z-090930T2300Z/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 319 PM EDT WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>014-302300- /O.CON.KTAE.FW.W.0071.000000T0000Z-090930T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF- 219 PM CDT WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KTAE 010751 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 AM EDT THU OCT 1 2009 ...RED FLAG WARNING CANCELLED FOR THE FLORIDA BIG BEND THIS AFTERNOON... .ALTHOUGH IT STILL MAY BE CLOSE ACROSS PARTS OF THE FLORIDA BIG BEND AND WILL STILL NEED TO BE MONITORED THROUGHOUT THE DAY...IT NOW APPEARS THAT DURATIONS OF SUB-35 PERCENT RELATIVE HUMIDITY WILL BE FROM TWO TO THREE HOURS THIS AFTERNOON. FLZ015>019-026>029-034-010900- /O.CAN.KTAE.FW.W.0072.091001T1800Z-091001T2300Z/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 351 AM EDT THU OCT 1 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR TWO TO THREE HOURS ACROSS PORTIONS OF THE FLORIDA BIG BEND. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 9:33 AM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Sep 30, 9:33 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EDT WED SEP 30 2009
.SYNOPSIS...
THE 11 UTC REGIONAL SURFACE ANALYSIS SHOWED A FRONTAL SYSTEM
ACROSS THE SOUTHERN GULF AND SOUTH FL...AND A RIDGE FROM CANADA TO
THE CENTRAL GULF COAST STATES. VAPOR IMAGERY SHOWED A POTENT SHORT
WAVE PROPAGATING EASTWARD OVER THE GULF AND INTERACTING WITH THE
FRONT. OTHER THAN A THIN LAYER OF UPPER CLOUDS...THE AIRMASS OVER
OUR FORECAST AREA WAS VERY DRY AND RED FLAG CONDITIONS ARE
EXPECTED AGAIN TODAY ACROSS OUR FL ZONES. THE EARLY MORNING
FORECAST PACKAGE IS ON TRACK.
&&
.AVIATION...FEW-SCT CI WILL CONTINUE TO MOVE OVER THE REGION TODAY
WITH VFR CONDITIONS EXPECTED THROUGH THE TAF CYCLE. WINDS WILL BE
LIGHTER TODAY OUT OF THE NORTH.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: DIXIE...FRANKLIN...
GADSDEN...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA.
GM...NONE.
&&
AVIATION...GODSEY
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Sep 30, 3:36 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 AM EDT WED SEP 30 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 336 AM EDT WED SEP 30 2009 /236 AM CDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL CONTINUE TO DOMINATE CONDITIONS ACROSS THE REGION WITH MOSTLY CLEAR AND COOL NIGHTS AND A MOSTLY SUNNY AND PLEASANT DAY ACROSS THE REGION TODAY. HOWEVER...WITH THE VERY DRY AIR THAT HAS MOVED INTO THE REGION...THE DANGER FOR WILD FIRES WILL BE INCREASED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER A COOL START TO THURSDAY MORNING...HIGH TEMPERATURES WILL REBOUND INTO THE LOWER TO MIDDLE 80S ON THURSDAY AFTERNOON...WITH THE GRADUAL WARMING TREND CONTINUING ON THURSDAY NIGHT AND FRIDAY. BY FRIDAY AFTERNOON...THE NEXT COLD FRONT WILL BEGIN TO APPROACH FROM THE WEST WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS FROM LATE FRIDAY UNTIL LATE SATURDAY...WITH COOLER AND DRIER AIR LIKELY TO FOLLOW IN THE WAKE OF THE FRONT ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:47 AM EDT | Fire Weather Watch | TAE | Dixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more | 11 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.